# SDR CA001108003

- Difficulty date: October 30, 2000
- Submitted: November 14, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 12,631 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2730 · Elevator Control System
- Part: Channel
- Part number: 40060
- Condition: Cracked
- Location: Between Ribs
- Part time: 12,856 hours
- Component: Elevator, Piper, 5423224
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  CRACKS FOUND WHEN TEARING DOWN ELEVATOR TO PERFORM INSTALLATION OF KIT 766-642 PER SB 1008 - BUTT RIB REPLACEMENT.   SB 998A RELACEMENT OF SPAR ALSO CARRIED OUT TO COMPLY WITH AD 99-12-05.  NOTE:  NEW CHANNEL COMES IN KIT 766-642.  THESE CRACKS COULD NOT HAVE BEEN DETECTED IN SB 998A AND SB 1008 INSPECTION PROCEDURE AS CHANNEL IS CLOSED IN.  SUBMITTER STATED TO SEE THAT AREA, AN INSPECTION HOLE AND BLANKING PLUG WOULD BE REQUIRED SUCH AS IN SB 998A, BUT LOCATED SOMEWHERE  BETWEEN THE RIBS AS ABOVE AND REAR OF THE CHANNEL.  (X)
